IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1965 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1385    
    Printed34    
    Emailed0    
    PDF Downloaded106    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2015  |  Volume : 47  |  Issue : 5  |  Page : 563-564

Myopathy induced by statin‑ezetimibe combination: Evaluation of potential risk factors


Department of Pharmacology, Institute of Post Graduate Medical Education and Research, Kolkata, West Bengal, India

Correspondence Address:
Dr. Ballari Brahmachari
Department of Pharmacology, Institute of Post Graduate Medical Education and Research, Kolkata, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.165178

Rights and Permissions

Although both atorvastatin and ezetimibe may cause myopathy, statin-induced myopathy is less likely at low doses, and ezetimibe is only rarely reported to induce myopathy. Also, ezetimibe is not usually known to potentiate statin-induced myopathy. We report a case of myalgia with elevated serum creatinine phosphokinase in a patient after 2 months of therapy with fixed dose combination of atorvastatin and ezetimibe (10 mg each). At the time of the event, patient was undertaking moderate physical exertion in the form of brisk walking for 30–40 min a day and was detected to have low serum Vitamin D levels. The adverse event resolved after stopping atorvastatin-ezetimibe combination therapy. Potential risk factors, such as physical exertion and Vitamin D deficiency, co-existent in dyslipidemic patients, may exacerbate myopathy potential of these drugs, and precipitate muscular symptoms even at a low-dose.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow